Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2007, 3:59 PM EDT for Edgecombe County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 10, 2007, 4:33 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:08 PM EDT | TSTM WND DMG | Speed, NC | TREE BLOWN DOWN. ANOTHER TREE BLOWN DOWN NEAR THE LAWRENCE COMMUNITY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 102000 SVRRAH NCC065-102045- /O.NEW.KRAH.SV.W.0182.070710T1959Z-070710T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 359 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 445 PM EDT * AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SPEED...OR ABOUT 7 MILES EAST OF TARBORO...MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN EDGECOMBE COUNTY A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3598 7757 3580 7753 3583 7714 3607 7720 $$ 23
1 follow-up statement
000 WWUS52 KRAH 102033 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 431 PM EDT TUE JUL 10 2007 NCC065-102041- /O.CAN.KRAH.SV.W.0182.000000T0000Z-070710T2045Z/ EDGECOMBE NC- 431 PM EDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDGECOMBE COUNTY IS CANCELLED... THE STRONG CORE OF THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED NORTHEAST AND OUT OF THE COUNTY. LAT...LON 3598 7757 3580 7753 3583 7714 3607 7720 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:45 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 10, 3:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT TUE JUL 10 2007 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH CAROLINA TONIGHT THROUGH WEDNESDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE WEDNESDAY THROUGH WEDNESDAY NIGHT... THEN STALL OVER EASTERN NORTH CAROLINA THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... WIDESPREAD STORMS ARE ONGOING ALONG THE WEAK MID LEVEL SHEAR AXIS & 925 MB TROUGH/MOISTURE AXIS AND BENEATH AN AREA OF UPPER DIVERGENCE ASSOCIATED WITH A SPEED MAX OVER DELMARVA/NJ. ATMOSPHERE IS MODERATELY TO HIGHLY UNSTABLE HERE WITH OBSERVED MUCAPES OF 2500-3000 J/KG. DESPITE THE WEAK SHEAR... THE STRONG INSTABILITY WILL CONTINUE TO POSE A THREAT FOR DOWNBURST WINDS AND POSSIBLY HAIL ESPECIALLY OVER THE NORTHERN HALF OF THE CWA UNTIL AROUND SUNSET. THE MID LEVEL SHEAR AXIS IS EXPECTED TO SHIFT TO THE NORTHEAST TONIGHT WITH A PERIOD OF ANTICYCLONIC FLOW IN ITS WAKE. ANOTHER WEAK WAVE IS NOTED ON WATER VAPOR IMAGERY STRETCHING FROM ERN KY THROUGH WRN NC INTO GA AND THIS SHOULD BRING ADDITIONAL DEBRIS CLOUD COVER OVERHEAD OVERNIGHT... ALTHOUGH THIS SHOULD DAMPEN IN RESPONSE TO THE VIGOROUS EASTWARD-MOVING VORTICITY MAXIMUM NOW ENTERING ARKANSAS. WILL HAVE HIGH CHANCE POPS EARLY EVENING ACROSS THE NORTH... TAPERING OFF SHORTLY AFTER MIDNIGHT AS 850 MB FLOW GOES UNIFORM WESTERLY AND INCREASES. LOWS 71-74. -GIH && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... RAIN CHANCES ARE LOOKING BETTER FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AS THE VORTICITY MAXIMUM SWINGS EAST THROUGH NC. MORNING SUNSHINE WEDNESDAY SHOULD ALLOW FOR GOOD DESTABILIZATION ON WHICH THE BROAD-SCALE PVA CAN WORK. MARGINAL MID LEVEL LAPSE RATES INFERRED BY THE WARMER AIR UPSTREAM NOTED ON THIS MORNINGS 500 MB UA ANALYSIS MAY LIMIT THE SEVERE THREAT... HOWEVER THE DEEP LAYER SHEAR WILL BE IMPROVING. HAVE RAISED POPS TO LIKELY IN THE WESTERN CWA AFTER 18Z... WITH LIKELY POPS THEN SWEEPING EAST ACROSS THE REST OF THE CWA WEDNESDAY NIGHT. PRECIP AMOUNTS ARE DIFFICULT TO PIN DOWN... WITH A NOTABLE WESTERLY COMPONENT IN THE LOW LEVELS BALANCING PRECIPITABLE WATER VALUES THAT WILL BE WELL ABOVE NORMAL... BETTER THAN 2.2 INCHES. CURRENT FORECAST HAS A HALF TO TWO THIRDS OF AN INCH... BUT THIS COULD EASILY BE LOCALLY HEAVIER. HIGHS 89-95 WEDNESDAY AND LOWS 70-75 WEDNESDAY NIGHT. THE MODELS ARE ENTHUSIASTIC ABOUT DRYING US OUT FROM WEST TO EAST EARLY THURSDAY AS THE COLD FRONT PUSHES SOUTHEAST THROUGH THE AREA... AND WITH IRREFUTABLE SUPPORTING EVIDENCE HAVE LOWERED OR DROPPED POPS THURSDAY WITH FORECAST SOUNDINGS NOTING GOOD DRYING THROUGH THE COLUMN AND SUBSIDENCE WARMING ALOFT. HIGHS 89-92. HAVE HELD ONTO SMALL POPS IN THE EAST THROUGH THURSDAY NIGHT NEAR THE STALLED FRONT... ALTHOUGH THIS FRONT DOES QUICKLY WASH OUT BY FRIDAY... AND AN ISOLATED STORM COULD OCCUR OVER THE ENTIRE CWA FRIDAY AFTERNOON WITH DESTABILIZATION RETURNING ACCORDING TO FORECAST SOUNDINGS. LOWS 65-71 AND HIGHS 88-92 FRIDAY. -GIH && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LARGE SCALE FLOW PATTERN ACROSS NORTH AMERICAN SHOWS A DEVELOPING POSITIVE PNA THROUGH THE MEDIUM RANGE... WHICH TYPICALLY EQUATES TO BELOW NORMAL TEMPERATURES OVER THE MIDATLANTIC AND SOUTHEAST. THE LATEST ECMWF (PREFERRED OVER THE GFS) SHOWS THE FRONT STALLING OVER CENTRAL OR EASTERN NC FRIDAY NIGHT/SATURDAY... ALTHOUGH ITS DIFFICULT TO TELL IF THIS IS THE ACTUAL COLD FRONT... BRINGING LESS MOIST AND MORE STABLE AIR INTO THE NORTHWEST PORTION OF THE RAH CWA... OR IF THIS IS MERELY THE PIEDMONT TROUGH WITH THE ACTUAL FRONT STILL HOLDING JUST NW OF THE CWA... UNABLE TO GET SUFFICIENT MOMENTUM TO GET IT OVER THE HIGHER TERRAIN OF VA/NC. THE ECMWFS 850 TROUGH ON FRIDAY GETS QUICKLY WASHED OUT BY LATE SATURDAY... IMPLYING LITTLE OPPORTUNITY FOR TRULY DRY AIR TO WORK INTO THE CWA. BASED ON THE HISTORIC LOW OCCURRENCE OF A GENUINE COLD FRONTAL PASSAGE THROUGH CENTRAL NC... AM INCLINED TO FAVOR THE LATTER SOLUTION OF THE FRONT HANGING UP JUST NW OF CENTRAL NC BEFORE WASHING OUT OVER THE WEEKEND AS BERMUDA RIDGING ONCE AGAIN BUILDS WESTWARD INTO THE SOUTHEAST STATES. FOR FRIDAY NIGHT/SATURDAY... HAVE RETAINED POPS... LOWER WEST AND HIGHER EAST... AND LOWER AT NIGHT THAN DURING THE DAYTIME. LOWS 69-73 AND HIGHS 88-91 WITH ABUNDANT CLOUD COVER ESPECIALLY IN THE EAST. HAVE CARRIED ISOLATED POPS SATURDAY NIGHT WITH PERSISTENT MOISTURE IN PLACE BUT WITH SLIGHTLY DIFFLUENT 850 MB FLOW. THE ECMWF AND GFS BRING A WARM FRONTAL FEATURE BACK NORTH THROUGH NC LATE SUNDAY... AND WITH INCREASING 850 MB WINDS FROM THE SSW AND ADDITIONAL FORCING FROM THE RIGHT ENTRANCE REGION OF THE SOUTHWESTERLY UPPER JET TO OUR NORTH... HAVE GONE WITH 30-40% POPS MAINLY IN THE AFTERNOON/EVENING. 850 MB FLOW REMAINS AOA 20 KTS THROUGH MONDAY WITH WEAK LEE TROUGHING AT THE SURFACE AND THE POTENTIAL FOR MINOR MID LEVEL PERTURBATIONS TO RIDE NORTHEASTWARD THROUGH CENTRAL NC... SO SIMILAR MID-RANGE CHANCE POPS ARE PROJECTED FOR MONDAY AS WELL. BY TUESDAY... THE BERMUDA RIDGE SHOULD CONTINUE TO STRENGTHEN OVER THE SOUTHEAST STATES AND WITH THE UPPER JET CORE LIFTING OUT TO THE NORTHEAST AND WEAKENING... HAVE GONE WITH LOWER SLIGHT-CHANCE POPS. TEMPERATURES SUNDAY THROUGH TUESDAY WILL START OUT SLIGHTLY BELOW NORMAL WITH HIGHS 85-88 SUNDAY... THEN TRANSITION TO NEAR TO ABOVE NORMAL READINGS WITH HIGHS TUESDAY 88-92. -GIH && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THE COMBINATION OF A MOISTURE LADEN ATMOSPHERE AND A LEE SIDE TROUGH WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS. THERE IS A CHANCE OF MVFR VSBYS IN FOG MAINLY EASTERN PORTION OF TAF AREA 09-12Z WEDNESDAY. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE LATE WEDNESDAY INTO THURSDAY AS AN UPPER LEVEL TROUGH BUILDS INTO THE EASTERN U.S. AND SENDS A STRONGER COLD FRONT INTO NORTH CAROLINA. THE FRONT WILL LINGER ALONG THE EASTERN PORTION OF THE TAF AREA FRIDAY. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
Hazardous weather outlook, Jul 10, 4:21 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 421 AM EDT TUE JUL 10 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 421 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL THAT AN ISOLATED STORM OR TWO COULD APPROACH OR BECOME SEVERE. ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS CENTRAL NORTH CAROLINA. HIGHS WILL BE IN THE MID 90S WITH HIGH HUMIDITIES. THIS MAY RESULT IN HEAT INDEX VALUES AROUND 100 FOR A COUPLE OF HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE WILL BE THE CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RA
In the hours before
Special weather statement, Jul 10, 2:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT TUE JUL 10 2007 NCZ007>009-101945- GRANVILLE-PERSON-VANCE- 240 PM EDT TUE JUL 10 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... PERSON AND VANCE COUNTIES THROUGH 345 PM EDT... AT 240 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER CONCORD...OR ABOUT 7 MILES NORTH OF ROXBORO...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BETHEL HILL AROUND 250 PM EDT...OAK HILL AROUND 305 PM EDT...KERR LAKE AROUND 315 PM EDT... STOVALL AROUND 320 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE. ALSO VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. 23
Special weather statement, Jul 10, 2:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 243 PM EDT TUE JUL 10 2007 NCZ073-074-101945- MONTGOMERY-STANLY- 243 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY AND EASTERN STANLY COUNTIES THROUGH 345 PM EDT... AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHEAST OF NORWOOD...OR ABOUT 8 MILES SOUTHEAST OF ALBEMARLE... MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TROY...BISCOE... AND...STAR...CANDOR. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. BLAES
Special weather statement, Jul 10, 2:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 258 PM EDT TUE JUL 10 2007 NCZ041-102000- WAKE- 258 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 400 PM EDT... AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HOLLY SPRINGS...OR ABOUT 8 MILES SOUTH OF CARY...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOLLY SPRINGS...LAKE WHEELER... AND GARNER. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jul 10, 3:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT TUE JUL 10 2007 NCZ024-040-102000- CHATHAM-ORANGE- 305 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM AND SOUTHERN ORANGE COUNTIES THROUGH 400 PM EDT... AT 305 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BYNUM...OR ABOUT 7 MILES NORTH OF PITTSBORO...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FEARRINGTON... CARRBORO...CHAPEL HILL. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
Special weather statement, Jul 10, 3:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 312 PM EDT TUE JUL 10 2007 NCZ021-022-038-102030- DAVIDSON-FORSYTH-GUILFORD- 312 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS APPROACHING THE TRIAD AREA FROM THE WEST... AN AREA OF STRONG THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES BETWEEN 330 AND 430 PM. THESE STORMS WILL CONTINUE TO MOVE EAST AND MOVE ACROSS THE REMAINDER OF DAVIDSON COUNTY AND INTO GUILFORD COUNTY BETWEEN 400 AND 500 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
Special weather statement, Jul 10, 3:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT TUE JUL 10 2007 NCZ041-102015- WAKE- 321 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEASTERN WAKE COUNTY THROUGH 415 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER KNIGHTDALE...OR ABOUT 9 MILES EAST OF RALEIGH...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...WENDELL AND RURAL NORTHEASTERN WAKE COUNTY. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 48 min |
| Jul 10, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 26 min |
| Jul 10, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 27 min |
| Jul 10, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 26 min |
| Jul 10, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Jul 10, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 39 min |
| Jul 10, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.